Alert archive / California / Wind Advisories in 2022
Wind Advisory 9, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Apr 17, 2022, 2:53 PM PDT for 5 counties in California; 4 counties in Nevada. It took effect at Apr 18, 2022, 2:00 PM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2022, 2:53 PM PDT (21:53 UTC)
- In effect from
- Apr 18, 2022, 2:00 PM PDT
- Expired
- Apr 19, 2022, 5:00 PM PDT
- In force
- 27 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 42 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WWUS75 KREV 172153 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 253 PM PDT Sun Apr 17 2022 CAZ070-071-073-NVZ003-005-182200- /O.NEW.KREV.WI.Y.0009.220418T2100Z-220419T1800Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Mono County-Greater Reno-Carson City- Minden Area-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 253 PM PDT Sun Apr 17 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 11 AM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Gusts for wind prone areas up to 65 mph are possible with ridge gusts around 100 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, Surprise Valley California, Greater Reno-Carson City-Minden Area, Northern Washoe County and Mono County. * WHEN...From 2 PM Monday to 11 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust and strong crosswinds may make travel difficult on north-south oriented roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-182200- /O.NEW.KREV.LW.Y.0016.220418T1800Z-220419T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 253 PM PDT Sun Apr 17 2022 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. Waves 2 to 4 feet. * WHERE...Lake Tahoe. * WHEN...From 11 AM Monday to 11 AM PDT Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-182200- /O.NEW.KREV.LW.Y.0016.220418T2100Z-220419T1500Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 253 PM PDT Sun Apr 17 2022 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 8 AM PDT TUESDAY FOR PYRAMID LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. * WHERE...Pyramid Lake. * WHEN...From 2 PM Monday to 8 AM PDT Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
5 follow-up statements
897 WWUS75 KREV 181837 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1137 AM PDT Mon Apr 18 2022 CAZ070-071-073-NVZ003-005-191800- /O.CON.KREV.WI.Y.0009.220418T2100Z-220419T1800Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Mono County-Greater Reno-Carson City- Minden Area-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 1137 AM PDT Mon Apr 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Gusts for wind prone areas up to 65 mph are possible with ridge gusts around 100 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, Surprise Valley California, Greater Reno-Carson City-Minden Area, Northern Washoe County and Mono County. * WHEN...From 2 PM Monday to 11 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust and strong crosswinds may make travel difficult on north-south oriented roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-191800- /O.CON.KREV.LW.Y.0016.000000T0000Z-220419T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1137 AM PDT Mon Apr 18 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. Waves 2 to 4 feet. * WHERE...Lake Tahoe. * WHEN...From 11 AM Monday to 11 AM PDT Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-191500- /O.CON.KREV.LW.Y.0016.220418T2100Z-220419T1500Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1137 AM PDT Mon Apr 18 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY FOR PYRAMID LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. * WHERE...Pyramid Lake. * WHEN...From 2 PM Monday to 8 AM PDT Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
400 WWUS75 KREV 191029 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 329 AM PDT Tue Apr 19 2022 CAZ072-NVZ002-200000- /O.EXT.KREV.LW.Y.0016.000000T0000Z-220420T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 329 AM PDT Tue Apr 19 2022 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. Waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-200300- /O.EXT.KREV.LW.Y.0016.000000T0000Z-220420T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 329 AM PDT Tue Apr 19 2022 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. Waves up to 3 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070-071-073-NVZ003-005-191800- /O.CON.KREV.WI.Y.0009.000000T0000Z-220419T1800Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Mono County-Greater Reno-Carson City- Minden Area-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 329 AM PDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph. Gusts for wind prone areas up to 65 mph are possible with ridge gusts around 100 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, Surprise Valley California, Greater Reno-Carson City-Minden Area, Northern Washoe County and Mono County. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
212 WWUS75 KREV 191751 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1051 AM PDT Tue Apr 19 2022 CAZ070-071-NVZ003-005-191900- /O.EXP.KREV.WI.Y.0009.000000T0000Z-220419T1800Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Reno-Carson City-Minden Area- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 1051 AM PDT Tue Apr 19 2022 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... Strongest wind gusts have subsided this morning. Brisk, north to northwest winds will continue through this afternoon and evening with gusts up to 40 mph. Foothill, mountain, and wind prone areas will experience wind gusts 40-50 mph through the evening. $$ CAZ073-200000- /O.EXT.KREV.WI.Y.0009.000000T0000Z-220420T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 1051 AM PDT Tue Apr 19 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * CHANGES...Extended the wind advisory through 5 PM. * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph. Gusts for wind prone areas up to 75 mph, with ridge gusts around 100 mph. * WHERE...Mono County. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Keep loose outdoor items such as patio furniture and trash cans secured until winds subside this evening. Expect travel restrictions on US-395 for high profile vehicles through this afternoon. && $$ CAZ072-NVZ002-200000- /O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1051 AM PDT Tue Apr 19 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. Waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for increased winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-200300- /O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1051 AM PDT Tue Apr 19 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. Waves up to 3 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for increased winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
969 WWUS75 KREV 192154 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 254 PM PDT Tue Apr 19 2022 NVZ004-202200- /O.NEW.KREV.LW.Y.0017.220420T1800Z-220421T0300Z/ /O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 254 PM PDT Tue Apr 19 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR PYRAMID LAKE... * WHAT...For the rest of today, west winds 15 to 20 mph with gusts up to 30 mph. Waves 1 to 2 feet. For Wednesday, southwest winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. * WHERE...Pyramid Lake. * WHEN...For the first Lake Wind Advisory, until 8 PM PDT this evening. For the second Lake Wind Advisory, from 11 AM to 8 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ073-200000- /O.CON.KREV.WI.Y.0009.000000T0000Z-220420T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 254 PM PDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph. Gusts for wind prone areas up to 75 mph, with ridge gusts around 100 mph. * WHERE...Mono County. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-200000- /O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 254 PM PDT Tue Apr 19 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. Waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
621 WWUS75 KREV 192357 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 457 PM PDT Tue Apr 19 2022 CAZ073-200100- /O.EXP.KREV.WI.Y.0009.000000T0000Z-220420T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 457 PM PDT Tue Apr 19 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Winds have decreased below advisory criteria and the Wind Advisory will be allowed to expire at 5 PM. $$ CAZ072-NVZ002-200100- /O.EXP.KREV.LW.Y.0016.000000T0000Z-220420T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 457 PM PDT Tue Apr 19 2022 ...LAKE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR LAKE TAHOE... Winds will continue to decrease this evening and the Lake Wind Advisory will be allowed to expire at 5pm. $$ NVZ004-200300- /O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0300Z/ /O.CON.KREV.LW.Y.0017.220420T1800Z-220421T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 457 PM PDT Tue Apr 19 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR PYRAMID LAKE... * WHAT...For the rest of today, west winds 15 to 20 mph with gusts up to 30 mph. Waves 1 to 2 feet. For Wednesday, southwest winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. * WHERE...Pyramid Lake. * WHEN...For the first Lake Wind Advisory, until 8 PM PDT this evening. For the second Lake Wind Advisory, from 11 AM to 8 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:18 AM PDT, 11 hours 35 minutes earlier.
Area forecast discussion, Apr 17, 3:18 AM PDT, 11 hours 35 minutes before
Area Forecast Discussion National Weather Service Reno NV 318 AM PDT Sun Apr 17 2022 .SYNOPSIS... Much more tranquil conditions are on tap for this Easter Sunday with mild temperatures, lots of sun, and more typical late day breezes. The weather pattern remains active with two more rounds of wind, rain, and snow this week, one Monday into Tuesday and the other late Wednesday through Friday. && .SHORT TERM... Mild temperatures and more typical late day winds are in store today as a flat shortwave ridge passes. Some high clouds will move across northeast CA and northern NV through midday, otherwise sunny skies today and clear overnight tonight. Winds will begin to increase over the ridges tonight and across all elevations Monday as the next trough results in increasing winds aloft followed by tightening surface gradients. For Monday afternoon/early evening, southwest winds will gust to 30-45 mph with ridge wind gusts approaching 100 mph as 700MB flow increases to 40-50 kts and combines with good low level mixing. As the front and precipitation approach Monday night, winds will increase further along the Hwy 395/I-580 corridor as well as the Tahoe Basin where widespread wind gusts 40+ mph can be expected. Latest probabilities suggest a greater than 70% probability of winds reaching or exceeding 60 mph for the more windprone areas. This will bring another period of rough lakes, turbulence and strong cross winds for transportation interests. As far as precipitation, rain/snow will begin to move into the northern Sierra late Monday evening before spreading south toward the Tahoe Basin overnight into Tuesday morning. Projected QPF with this fast moving system has not changed much from the previous forecast with 0.50-1.00" along the Sierra crest from Ebbetts Pass northward to western Lassen County, 0.25-0.50 in the Tahoe Basin and generally less than 0.10" elsewhere including the Mono County crest. Much of western NV will remain shadowed with some light amounts along the front as it passes Tuesday morning. Snowfall will be limited to light accumulations at lake level with 6-12" possible along the northern Sierra crest mainly above 6500 feet. This would impact travel over the Tahoe area passes Tuesday morning. Breezy west to northwest winds and cooler for Tuesday as the system exits. Hohmann .LONG-TERM...Wednesday thru Sunday... The long-term period starts off with a very brief break in the precipitation as we reload between storms... A trough currently (Sunday) is moving through the Aleutian Islands of Alaska and will dig southward over the next few days. There is great agreement in the synoptic pattern and mass fields of this feature through mid day Wednesday - so let's start there. After a touch on the chilly side, temperatures on Wednesday will warm up to near or a little below seasonable norms with highs in the low to mid 60s over western NV and upper 40s to low 50s in the Sierra. Out ahead of this next system, winds will be breezy/gusty as 700mb flow increases back to 40-45kt resulting in ridgetop winds gusting to 90-100 mph. On the leeward side of the Sierra, blended model guidance also suggests breezy/gusty winds, but overall it looks less windy than the Mon/Tue system, and below advisory criteria at this point. Some upslope induced snow showers will be possible in the Sierra before noon Wed., but limited QPF is expected by that point in time. Moving along to the real kicker of this system will be a pair of surface lows that begin to pivot around each other (known as the Fujiwhara Effect in case you're bored and need some light reading material) off the coast of Washington / B.C. Think of this as one large low pressure system slinging several small-scale low pressure minimums, along with its associated energy, into the Pacific Coast. The timing and placement of these, or essentially when the large low "releases" the smaller lows, will play a large role in our sensible weather across NE CA and W NV. Factoring this variability into the equation which can't really be well resolved until 24hrs before or so, blended model guidance indicates 3 day precipitation totals ending Saturday morning of 0.75 to 2.25 inches (drier to wetter scenarios, respectively) along the Sierra Crest with much more variability of a couple hundredths to 0.30 inches in Reno/Carson Valley due to spillover odds. During the same time period, 3 day snowfall amounts will range from 1.5 feet to 2.5 feet along the crest (drier vs wetter), 6-10in to 1.5ft in Tahoe Basin, and a few tenths of an inch up to a 3 inches in the valleys of far western Nevada. This system will be colder, with snow levels below pass levels the entire time; more variability will be in place for those around the 5,000ft levels... Long story short, plan on periods of moderate to major travel delays in the mountains (and perhaps lower elevations) between late Wednesday through Friday. Stay tuned over the coming days as we can better fine tune the small but important differences in the features that was just discussed. It sure does look promising for re-building some of our depleted snow pack though! Oh, and the weekend looks great by the way, so outdoor plans should be good to go Saturday/Sunday. -Dustin && .AVIATION... Winds were gradually backing off over the ridges and should continue to show a little more decrease through the morning. VFR conditions will prevail today with a more typical late day breeze for area terminals, gusts around 20-25 kts. The next system will approach late tonight and Monday and move through the Sierra and western NV Monday night/Tuesday morning. Winds will increase over the ridges beginning tonight with a period of LLWS developing overnight due to lighter surface flow. As mixing and gradients increase Monday, winds will increase across lower elevations with widespread wind gusts 30-40 kts. Winds increase further Monday night as the front approaches with a period of wind gusts 40-55 kts from the Tahoe Basin and Reno area southward through the eastern Sierra of Mono County. Moderate to occasionally severe turbulence, rotors and LLWS will bring impacts to aviation interests. A band of rain/snow will result in a short period of terrain obscurement and a reduction in ceilings/vsbys around the Tahoe Basin Tuesday morning. The end of the week still looks quite windy as the storm track remains overhead. A rather potent and colder late season storm Wed-Fri will bring the potential for more widespread winter weather disruptions to area terminals. Hohmann && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
In the hours before
Special weather statement, Apr 17, 2:24 PM PDT, 29 minutes before
Special Weather Statement National Weather Service RENO NV 224 PM PDT Sun Apr 17 2022 CAZ070>073-NVZ001>005-181200- Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County- Mineral and Southern Lyon Counties-Greater Reno-Carson City- Minden Area-Western Nevada Basin and Range including Pyramid Lake- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire, and Gerlach 224 PM PDT Sun Apr 17 2022 ...More Wind, Rain, and Snow on the Way... MONDAY AND TUESDAY... *WIND: More active weather is on the way beginning Monday when southwest winds will gust to 35-50 mph with Sierra ridges approaching 100 mph at times. There will be a chance for wind prone areas to exceed 60 mph. Patchy blowing dust will also be possible downwind of sinks and dry lake beds Monday afternoon/evening. *SNOW: A light snowfall accumulation is possible above 6,000-6,500 feet Monday night through Tuesday. Amounts will generally be less than 2 inches at lake level in the Tahoe Basin while closer to the crest, 6 to 12 inches is possible. Western Nevada will mostly be shadowed for this event, although a dusting of snow is possible above 6,000 feet. Travel across Tahoe area passes will likely be slick and hazardous Tuesday morning. WEDNESDAY THROUGH FRIDAY... *A prolonged period of active weather is likely during the second half of the week. While it does not look as windy as the first system, it will be colder and wetter. Expect moderate to major travel disruptions across the Sierra. http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:53 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 53 hr |
Nearby
Wind Advisories in California, 2022Wind Advisories in Nevada, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.